Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Taking Your Regular Medications Post-Op



Recommended Posts

Hi good people,

My surgery is scheduled for next week and I have an issue that no one seems to have an answer for. I take a lot of daily medications due to a kidney transplant. Most of my medications have been changed to liquid solutions except for a couple. The few that are left are of a chalky consistency and can be broken up and/or crushed. But there is one-- Wellbutrin Extended Release, 300mg that can't be broken up and will only be prescribed in a liquid form if you have a permanent tube in your throat, according to my insurance. I don't know what to do...anyone ever have this type of problem?🤔

Share this post


Link to post
Share on other sites

See if the doctor can get an exception from your pharmacy insurance during the first three month post operative period. Call your drug plan and ask what the procedure or what form would be needed to get an exception to the coverage guidelines.

Share this post


Link to post
Share on other sites

Ok, thank you!

Share this post


Link to post
Share on other sites

I was able to take almost all pills (except for really large ones) as soon as I got out of the hospital - so this may not be as big of an issue as you're thinking. As for extended release meds - they generally switch you to something else (not an extended release version) after having gastric bypass surgery since meds will move through you a lot more quickly. I'd double check with the prescribing physician to see if there's something else they can put you on that's not extended release before you go through the trouble of fighting with the insurance company to get the liquid Wellbutrin covered.

Share this post


Link to post
Share on other sites

I was able to take all my meds immediately after. It wasn't a problem at all.

Share this post


Link to post
Share on other sites

I was taking all my meds in pill form immediately as well with no issues, including a huge antibiotic given to me by the doctor in the hospital.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×